Back to Ask the Diabetes Team Ask the Diabetes Team

From Cut Off, Louisiana, USA:

I have a five year old daughter who has been potty trained since she was age three, but she did wet her bed at night over the last two years. Yesterday, she had two urinary accidents during the day and has had more frequent urinary accidents at night over the last three weeks. In the last two months, she has been having trouble with asthma, being on steroids (prednisone, 5 mg once a day for five days) twice. Well, in the last two to three weeks, we have noticed the following symptoms: increased appetite, weight loss, increased thirst, and blurry vision that resulted in her getting glasses. She has always required a lot of sleep, because she is usually in bed at 6:30 to 7:00 p.m. every night and up about 12 hours later.

Anyway, because of the symptoms, we checked her blood sugar with a meter at a hospital and the random reading was 217 mg/dl [12.1 mmol/L]. I panicked! I am a nurse and take care of a type 1 diabetic in the school system. Since it is Christmas, there are no doctors in their office until Wednesday of next week. My friend, who is an Emergency Room physician, said to continue to monitor her sugars and if they become high fasting to take her to Children's Hospital with a bag. Well, about two hours later, I checked her blood sugar again (she had consumed anything) and her blood sugar was 89 mg/dl [4.4 mmol/L]. I am so confused!


I would just monitor since you know how. We see unexplained glucoses in children. I wonder if it isn't dirty hands, but,even then, the occasional glucose can be high. You can't get into trouble if you know the glucose. If it stays up; go to the hospital. If she is indeed developing diabetes, you can get care.


Original posting 23 Dec 2006
Posted to Diagnosis and Symptoms


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.